New Jersey, 2013Flash Flooding and Flooding in New Jersey, June 27 to 28, 2013
June 27 to 28, 2013 · NWS PHI · 4 events in 2 counties and zones
A series of thunderstorms accompanying a warm front caused very heavy rain during the late afternoon and early evening on the 27th. This caused flooding in central New Jersey that lasted overnight.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of thunderstorms accompanying a warm front caused very heavy rain during the late afternoon and early evening on the 27th. This caused flooding in central New Jersey that lasted overnight. Doppler Radar storm total estimates as well as Skywarn Spotter and mesonet reports reached 2 to 3 inches in the hardest hit parts of Mercer and Somerset Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 27, 5:26 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 27, 5:26 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT THU JUN 27 2013
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE FROM THE MIDWEST TO THE MID-
ATLANTIC THROUGH TONIGHT AND THEN STRENGTHEN AS IT LIFTS
NORTHEASTWARD ON FRIDAY. THE COLD FRONT ASSOCIATED WITH THIS LOW
PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TONIGHT AND THEN STALL
OFF THE COAST INTO THE WEEKEND, AS AN UPPER LEVEL LOW PRESSURE
SYSTEM MOVES OVER THE MIDWEST. A BERMUDA HIGH PRESSURE SYSTEM MAY
TRY TO BUILD BACK TOWARD THE EAST COAST NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A TORNADO WATCH REMAINS IN EFFECT FOR OUR REGION UNTIL 1000 PM.
A MID LEVEL SHORT WAVE AXIS EXTENDED FROM CENTRAL PENNSYLVANIA TO
NORTHERN VIRGINIA EARLY THIS EVENING. THE FEATURE IS EXPECTED TO
PASS OVER OUR FORECAST AREA BETWEEN ABOUT 1000 PM AND 200 AM. AS
THE SHORT WAVE APPROACHES THIS EVENING, THE LIFT AHEAD OF IT WILL
CONTINUE TO ENHANCE THE CONVECTION IN OUR REGION.
SURFACE LOW PRESSURE WAS LOCATED OVER THE LOWER SUSQUEHANNA RIVER
VALLEY AT 600 PM. THE LOW IS FORECAST TO LIFT SLOWLY TO THE
NORTHEAST, REACHING NORTHEASTERN PENNSYLVANIA AROUND AND SHORTLY
AFTER MIDNIGHT AND CONTINUING OVER THE CATSKILLS LATE TONIGHT.
AREAS OF HEAVY RAIN EXISTED TO THE NORTH, NORTHEAST AND EAST OF
THE SURFACE LOW AND THAT SHOULD CONTINUE TO BE THE CASE THROUGH
THE NIGHT. AS A RESULT, WE ARE ANTICIPATING AREAS OF HEAVY RAIN,
ESPECIALLY IN EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. WE
WILL MAINTAIN THE FLASH FLOOD WATCH FOR EXTREME NORTHERN NEW
JERSEY THROUGH LATE TONIGHT BEING THAT AREA SEEMS MOST SUSCEPTIBLE
TO FLASH FLOODING BASED ON THE EXPECTED PATTERN.
A WARM FRONT EXTENDED FROM THE SURFACE LOW ACROSS THE
PHILADELPHIA METROPOLITAN AREA TO SOUTHERN NEW JERSEY. THE
BOUNDARY WILL LIFT TO THE NORTH THROUGH THE EVENING AND OVERNIGHT
HOURS. IT WAS PROVIDING A FOCUS FOR HEAVY CONVECTION THIS EVENING.
THE CHANCE FOR RAIN WILL LESSEN FROM SOUTH TO NORTH IN OUR REGION
DURING THE COURSE OF THE NIGHT AS THE SURFACE SYSTEM LIFTS
NORTHWARD. LOW CLOUDS MAY LINGER OVER MANY LOCATIONS, ESPECIALLY
ACROSS THE CENTRAL AND NORTHERN PARTS OF OUR FORECAST AREA.
IT WILL REMAIN WARM AND HUMID TONIGHT WITH LOW TEMPERATURES
MAINLY IN THE UPPER 60S AND LOWER 70S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
DRY WARM AND HUMID MOST OF FRI WITH MAX KI 31. A NEW AREA OF SCT
STRONG/ISOLATED SVR TSTMS IS EXPECTED TO ARRIVE AFTER 20Z IN E PA
AND MD REACHING DE/W NJ NEAR 00Z/29 AS KI INCREASES INTO THE MID
30S AND 0-6KM BULK SHEAR LOOKS TO BE A BIT MORE THAN THAT OF TODAY
AND IT HAS OVER 1000J OF ML CAPE TO WORK WITH GOOD TIMING ON THE
HEAT OF THE DAY...AGAIN NEAR 90F POTENTIAL IN THE PHILADELPHIA
AREA BUT RAN A STRAIGHT 50 50 BLEND OF THE 12Z/27 GFS/NAM MOS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AT THE START OF THE EXTENDD PD, A SFC LOW WILL BE LOCATED OVER
NEW ENG/SERN CANADA, WITH A CDFNT NEAR THE ERN SEABOARD. AS
SATURDAY PROGRESSES, THE UPR TROF TO THE W WILL BEGIN TO DEEPEN
AND THIS WILL, IN TURN, STRENGTHEN THE SWLY FLOW OVER OUR AREA.
ANY PRECIP SHUD COME TO AND END FRI NIGHT INTO ERLY SAT AND BUT
THERE COULD BE SOME MORE DIURNAL TSTMS ON SAT AGAIN. ITS PSBL A
GOOD PORTION OF SAT COULD BE DRY OR MAINLY DRY.
AS THE UPR LOW SPINS OVER THE OH VLY, IT WILL BRING SEVERAL WAVES
OF ENERGY AROUND IT. EACH OF THESE COULD TRIGGER MORE SHWRS AND
TSTMS AND EVERY MDL HAS DIFFERENT S/WVS AND IN DIFFERENT
LOCATIONS, SO IT IS QUITE DIFFICULT TO TRY AND PIN DOWN WHICH PD
OR PDS OR DAY OR DAYS WILL BE THE WETTEST. ANY TSTMS THAT OCCUR
COULD, OF COURSE, BRING HEAVY RAIN IN A SHORT PD OF TIME.
WITH THE LACK OF ANY SIGNIFICANT SYNOPTIC FEATURES BESIDES THE
AFOREMENTIONED UPR LOW TO THE W AND BERMUDA HIGH TO THE EAST, THIS
MAKES THE TASK OF FCSTING PRECIP CHCS EVEN MORE DIFFICULT. ONE
THING IS FOR SURE IS THAT WE WILL HAVE PROLONG SW TO S FLOW WHICH
WILL KEEP AN ABUNDANCE OF MOISTURE OVER THE AREA THRU MOST OF NEXT
WEEK. ATTM, THE PATH OF LEAST RESISTANCE SEEMS TO BE TO KEEP MID
CHC POPS AND REFINE THING AS THE INDIVIDUAL DAYS GET CLOSER AND
THE MDLS HOPEFULLY HAVE A BETTER HANDLE ON THE PRESENCE OR ABSENCE
AND LOCATION OF ANY INDIVIDUAL S/WVS. FOR EXAMPLE, ON SUNDAY, THE
ECMWF IS DRY IN THE MRNG WHILE THE GFS IS QUITE WET. THE EC DOS
HAVE SOME PRECIP IN THE AFTN, BUT LESS THAN THE GFS. BOTH MDLS
APPEAR WET ON MON WITH THE GFS MORE SO EARLY AND THE ECMWF LATE.
SO OVERALL CONFIDENCE ON THE TIMING AND LOCATION OF WHAT AREAS
WILL SEE THE MOST PRECIP REMAINS VERY LOW.
TEMPS WILL GENLY BE AT OR SLIGHTLY ABV NRML, BUT EXPECT AN
ABUNDANCE OF CLOUDS ESPECIALLY IN THE AFTN/EVE HOURS EACH DAY.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THIS EVENING...VFR SCT CLOUDS AOA 5000 FT AND A GENERAL S-SE WIND
G12-20 KT. IFR CONDS IN SW G30-40KT IN TORRENTIAL RAIN PRODUCING
TSTMS.
TONIGHT...IFR PRODUCING TSTMS END FM SW TO NE DURING THE
NIGHT WITH MVFR OR IFR CONDS IN ST/FOG...LIGHT WIND AND NO THUNDER
POTENTIAL EXPECTED AFTER 07Z MOST TAF LOCATIONS.
FRIDAY...AFTER ANY MORNING MVFR/IFR FOG BURNS OFF BY 14Z...VFR
SCT- BKN CLOUDS AOA 5000 FT WITH SW WIND G15-20KT. TSTM POTENTIAL
AFTER 20Z.
OUTLOOK...
FRI NIGHT THROUGH TUE...GENERALLY VFR WITH PERIODS OF MVFR/IFR
POSSIBLE EACH DAY WITH SHOWERS AND THUNDERSTORMS AND MORNING LOW
CLOUDS/FOG. MDT CONFIDENCE ON FCST. LOW CONFIDENCE ON LOCATIONS
AND WHICH DAYS WILL BE MOST IMPACTED.
&&
.MARINE...
SCA IS POSTED. THAT INCLUDES LOWER DE BAY.
WW3 GFS MODEL RUNNING A LITTLE HIGH IN WAA (TYPICAL BIAS) AND 16Z
SWELL IS 1-2 FT 6-7 SEC AND FCST TOO HIGH BY 1-2FT. THAT TREND
SHOULD CONTINUE THOUGH EVENTUALLY SCA SEAS 5 FT OR HIGHER SHOULD
ARRIVE IN THE ATLC WATERS TONIGHT. ONCE 5 FT ARRIVES...IT WILL BE
SLOW TO SUBSIDE IN THE FUTURE AS A PERSISTENT SLY FLOW CONTINUES
SEEMINGLY FOR AT LEAST ANOTHER WEEK ON THE WATERS.
SHOWERS AND SOME THUNDERSTORMS ARE FORECAST FOR TONIGHT. SOME
TSTORMS COULD PRODUCE SW GUSTS 35-40 KT...ESPECIALLY DELAWARE BAY
THIS EVENING.
OUTLOOK...
S TO SWLY FLOW WILL CONTINUE AND PSBLY STRENGTHEN INTO NEXT WEEK
WITH AN UPR LEVEL LOW TO THE W AND HIGH PRESSURE TO THE E. THE
SMALL CRAFT ADVISORY CONDITIONS COULD LAST ON THE WATERS FOR A FEW
DAYS. WW3 IS STILL PROBABLY A FOOT TOO HIGH FOR THESE CONDS, BUT
EVEN WITH THAT, HAS AN UPWARD TREND INTO EARLY NEXT WEEK. SO 5-6
FOOT SEAS ARE PSBL. WINDS COULD ALSO PERIODICALLY GUST AROUND 25
KNOTS OVER THE WEEKEND INTO EARLY NEXT WEEK.
&&
.HYDROLOGY...
AN AREA OF LOW PRESSURE WILL ORGANIZE IN S CENTRAL PENNSYLVANIA
THIS EVENING. AN INCREASE IN THE SOUTHERLY FLOW IS INCREASING PWAT
VALUES TO AROUND 2 INCHES ACROSS OUR AREA. THE LARGE SCALE LIFT IS
FORECAST TO BE THE STRONGEST ACROSS NORTHEASTERN PENNSYLVANIA AND
NORTHERN NEW JERSEY. THIS SHOULD RESULT IN A BETTER ORGANIZED AREA
OF SHOWERS AND EMBEDDED THUNDER WITH THE POTENTIAL FOR VERY HEAVY
RAINFALL AT TIMES. RAINFALL AMOUNTS IN EXCESS OF ONE INCH IS QUITE
POSSIBLE, PARTICULARLY ACROSS NORTHERN NEW JERSEY AND THE POCONOS.
THE LATEST FLASH FLOOD GUIDANCE INDICATES THAT THIS AMOUNT OF RAIN
LATE TODAY AND TONIGHT COULD CAUSE SOME FLASH FLOODING. THE LOWEST
FLASH FLOOD GUIDANCE IS ACROSS PORTIONS OF FAR NORTHERN NEW JERSEY
AND THEREFORE THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR SUSSEX,
WARREN AND MORRIS COUNTIES.
FAIRLY FAST MOVING CELLS SHOULD DUMP 1 INCH PLUS RAINS IN A SHORT
TIME BUT MOST OF THE TRAINING SHOULD BE TO OUR NW.
ELSEWHERE, MOSTLY LOCALIZED NUISANCE TYPE FLOODING MAY OCCUR
DURING THE HEAVIEST DOWNPOURS.
HAVE A CONCERN ABOUT FF IN CHESTER AND MONTGOMERY COUNTIES THIS
EVENING BUT DIDNT WANT TO COVER TOO MUCH REAL ESTATE WITH AN FFA.
&&
.RIP CURRENTS...
THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG THE NEW
JERSEY COAST LATE TODAY INTO TONIGHT, MOSTLY DUE TO A SOUTHERLY
FLOW HAVING INCREASED CONSIDERABLY SINCE ABOUT 3 PM AND A BIT OF
AN INCREASE IN THE SWELL.
FOR FRIDAY...12Z WW3 IS STILL PROJECTING A 5 FT 8 SEC SSE SWELL
WITH A S WIND 15 KT. THAT EASILY PUTS US IN THE MDT CATEGORY FOR
NJ AND MARGINAL LOW-MDT FOR DE.
A MDT RISK FOR DANGEROUS RIP CURRENT FORMATION IS PROJECTED
THROUGH AT LEAST MONDAY AS THE SWELL SHOULD BE NEAR 6 FT WITH A 7
TO 8 SEC PERIOD.
&&
.CLIMATE...
WARMER THAN NORMAL DAILY AS A PERSISTENT HUMID SSW SFC FLOW
PREVAILS... PROBABLY FOR AT LEAST THE NEXT 10-14 DAYS PER 00Z/27
NAEFS AND 00Z/27 RMOP WHICH DISAGREE WITH THE 00Z/27 ECMWF OP RUN
OF BIG TROF IN THE NE USA DAY 9-10 .. JULY 5-6. I'D SIDE WITH
GFS/NAEFS ON THIS.
SINCE THE WARMER THAN NORMAL AND HUMID WEATHER PATTERN WILL
PROBABLY CONTINUE FOR THE NEXT WEEK OR TWO. MOST OF THE WARMER
THAN NORMAL DEPARTURES WILL BE ASSOCIATED WITH NIGHTTIME LOWS
BEING SIGNIFICANTLY ON THE WARM SIDE OF NORMAL....POSITIVE
DEPARTURES OF 5 TO 10 DEGREES ON MANY NIGHTS...ESPECIALLY
COUNTRYSIDE.
PROJECTING AN ABOVE NORMAL MONTH FOR ALL STATIONS ON THE ORDER OF
GENERALLY 1 TO 2 DEGREES EXCEPT A LITTLE LESS THAN A DEGREE ABOVE
NORMAL AT KACY AND MAYBE 2.5 ABOVE NORMAL AT KGED.
AS OF 6/26 PHL SPECIFICALLY PROJECTS 74.5 OR 1.3 ABOVE NORMAL.
THE JUNE 1981-2010 AVG IS 73.2.
JUNE RAINFALL BELOW..
KILG ALREADY RECORD MONTHLY RFALL AT 10.09
KPHL RANKED #2 AT 8.81 INCHES BEHIND THE 10.06 JUNE 1998 RECORD.
KACY RANKED #3 AT 7.20 BEHIND THE 7.57 IN 1935 AND RECORD JUNE
TOTAL OF 8.45 IN 1920.
KABE STILL RANKED 8TH WETTEST JUNE AT 6.48 INCHES. THE MONTHLY
RECORD IS 10.51 IN 1938.
OUT OF REACH DAILY RECORD RAINFALL FOR TODAY:
ILG 4.77 1938
RDG 3.33 1883
PHL 3.27 1938
ABE 2.70 1938
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...FLASH FLOOD WATCH UNTIL 6 AM EDT FRIDAY FOR NJZ001-007-008.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ431.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO
SHORT TERM...DRAG
LONG TERM...NIERENBERG
AVIATION...DRAG/NIERENBERG
MARINE...DRAG/NIERENBERG
HYDROLOGY...DRAG
RIP CURRENTS...DRAG
CLIMATE...DRAGHazardous weather outlook, Jun 27, 6:52 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
752 PM EDT THU JUN 27 2013
NJZ001-007-008-290000-
SUSSEX-WARREN-MORRIS-
752 PM EDT THU JUN 27 2013
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT FRIDAY...
...TORNADO WATCH 377 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY, WHICH COULD
CONTAIN GUSTY WINDS AND HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ009-010-012-013-015>023-027-PAZ054-055-060>062-070-071-101>106-
290000-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
752 PM EDT THU JUN 27 2013
...TORNADO WATCH 377 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY, WHICH COULD
CONTAIN GUSTY WINDS AND HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>003-MDZ008-012-015-019-020-290000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
752 PM EDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY, WHICH COULD
CONTAIN GUSTY WINDS AND HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-024>026-290000-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
752 PM EDT THU JUN 27 2013
...TORNADO WATCH 377 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY, WHICH COULD
CONTAIN GUSTY WINDS AND HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-290000-
DELAWARE BEACHES-
752 PM EDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY, WHICH COULD
CONTAIN GUSTY WINDS AND HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-290000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
752 PM EDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
SOME THUNDERSTORMS MAINLY TONIGHT COULD PRODUCE LOCALLY GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY, WHICH COULD
CONTAIN GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 3:32 PM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT THU JUN 27 2013
DEZ001-MDZ008-PAZ060-070-071-101>106-272230-
BERKS PA-CECIL MD-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-LOWER BUCKS PA-NEW CASTLE DE-PHILADELPHIA PA-
UPPER BUCKS PA-WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
432 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL AFFECT BERKS...BUCKS...CECIL...
CHESTER...DELAWARE...MONTGOMERY...NEW CASTLE AND PHILADELPHIA
COUNTIES...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL AREAS OF SHOWERS AND STRONG THUNDERSTORMS IN FAR
NORTHEASTERN MARYLAND AND SOUTH-CENTRAL PENNSYLVANIA...MOVING
EAST-NORTHEAST TOWARD THE AREA. GIVEN THE UNSTABLE ATMOSPHERE ACROSS
THE REGION...ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED WHICH
WILL AFFECT THE AREA INTO THE EVENING HOURS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
INTENSE LIGHTNING CAN ALSO BE EXPECTED WHEREVER THUNDERSTORMS HAPPEN
TO MOVE. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL ALSO FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 4058 7603 4068 7590 4042 7548 4060 7522
4055 7510 4017 7474 3976 7546 3962 7560
3959 7559 3964 7557 3945 7556 3938 7567
3938 7604 3952 7599 3954 7608 3972 7619
3979 7605 4014 7589 4050 7644
FORECASTER:JJMSpecial weather statement, Jun 27, 3:51 PM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
451 PM EDT THU JUN 27 2013
NJZ016>018-021-272245-
CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
451 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...CUMBERLAND...GLOUCESTER
AND SALEM COUNTIES...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS IN CENTRAL DELAWARE MOVING
NORTH AND NORTHEAST INTO SOUTHERN NEW JERSEY. GIVEN THE UNSTABLE
ATMOSPHERE ACROSS THE REGION...ADDITIONAL THUNDERSTORM DEVELOPMENT
IS EXPECTED WHICH WILL AFFECT THE AREA INTO THE EVENING HOURS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH SOME OF THESE
STORMS. INTENSE LIGHTNING CAN ALSO BE EXPECTED WHEREVER
THUNDERSTORMS HAPPEN TO MOVE. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL ALSO FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS.
LAT...LON 3952 7498 3941 7485 3917 7492 3921 7504
3918 7515 3929 7526 3928 7529 3943 7547
3946 7555 3957 7552 3964 7556 3976 7546
3985 7535 3988 7515 3995 7514 4000 7505
3989 7493 3980 7491 3979 7481 3973 7473
FORECASTER: JJMSpecial weather statement, Jun 27, 4:52 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 PM EDT THU JUN 27 2013
NJZ001-007>010-PAZ055-062-272245-
HUNTERDON NJ-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-
WARREN NJ-
552 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NORTHAMPTON...
NORTHERN HUNTERDON...NORTHWESTERN SOMERSET...SOUTHERN MONROE...
SOUTHWESTERN SUSSEX...WARREN AND WEST CENTRAL MORRIS COUNTIES...
AT 549 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLINTON...MOVING NORTH
AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GLEN GARDNER AROUND 600 PM...WASHINGTON
AROUND 610 PM...OXFORD AROUND 620 PM...HOPE AROUND 630 PM...COLUMBIA
AROUND 640 PM AND DELAWARE WATER GAP AROUND 650 PM.
LAT...LON 4096 7537 4113 7474 4062 7463 4056 7506
FORECASTER: AMC
Special weather statement, Jun 27, 5:35 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EDT THU JUN 27 2013
NJZ009-PAZ060>062-071-103>106-272330-
BERKS PA-EASTERN MONTGOMERY PA-HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-
NORTHAMPTON PA-PHILADELPHIA PA-UPPER BUCKS PA-WESTERN MONTGOMERY PA-
635 PM EDT THU JUN 27 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUCKS...EAST CENTRAL
BERKS...LEHIGH...NORTHEASTERN PHILADELPHIA...NORTHERN MONTGOMERY...
SOUTHERN HUNTERDON AND SOUTHERN NORTHAMPTON COUNTIES...
AT 631 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TOPTON TO BRITTANY FARMS-HIGHLANDS...MOVING NORTH AT 25 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR TOPTON AROUND 640 PM...
TRUMBAUERSVILLE AROUND 650 PM...CLAUSSVILLE AROUND 700 PM...
COFFEETOWN AROUND 710 PM...WALNUTPORT AROUND 720 PM AND BATH AROUND
730 PM.
LAT...LON 4079 7559 4081 7551 4066 7519 4062 7520
4059 7519 4064 7513 4047 7477 4039 7481
4037 7487 4035 7486 4034 7494 4029 7487
4004 7500 4043 7579
FORECASTER: AMCSpecial weather statement, Jun 27, 5:42 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
642 PM EDT THU JUN 27 2013
NJZ010-015-017>019-021>025-027-PAZ106-272345-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-LOWER BUCKS PA-
MERCER NJ-NORTHWESTERN BURLINGTON NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-
642 PM EDT THU JUN 27 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAPE MAY...EASTERN CAMDEN...EASTERN CUMBERLAND...
MERCER...SOUTHEASTERN BUCKS...SOUTHEASTERN GLOUCESTER AND
SOUTHEASTERN SOMERSET COUNTIES...
AT 640 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
VICTORY LAKES TO CAPE MAY...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR CHESILHURST...SICKLERVILLE...PINE
VALLEY...AND PINE HILL AROUND 650 PM...ATCO...MARLTON LAKES...
BERLIN...AND EVESHAM AROUND 700 PM...MEDFORD LAKES AND MEDFORD AROUND
710 PM.
LAT...LON 3923 7462 3913 7471 3910 7469 3893 7487
3892 7494 3895 7498 3915 7490 3919 7504
4002 7502 4061 7455 4044 7452 4041 7459
4034 7463 4028 7450 4024 7449 4017 7461
3987 7444 3955 7442 3942 7437
FORECASTER: AMCSpecial weather statement, Jun 27, 6:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
719 PM EDT THU JUN 27 2013
NJZ007>010-PAZ062-280015-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-WARREN NJ-
719 PM EDT THU JUN 27 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...
NORTHEASTERN NORTHAMPTON...SOMERSET...SOUTHERN MORRIS AND WARREN
COUNTIES...
AT 717 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RIEGELSVILLE TO HOPEWELL...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR PHILLIPSBURG AROUND 730 PM...
ROXBURG AROUND 740 PM...BELVIDERE AROUND 750 PM...HOPE AROUND 800
PM...BLAIRSTOWN AROUND 810 PM AND SUCCASUNNA AROUND 820 PM.
LAT...LON 4101 7487 4091 7477 4092 7473 4090 7470
4092 7466 4080 7441 4040 7473 4042 7475
4042 7477 4069 7528 4106 7498
FORECASTER: AMCFlash Flood, Mercer
- When
- June 27, 7:00 PM EST to 10:00 PM EST
- Where
- Mercer County, 0.8 mi WSW of Washington Crossing to 1.08 mi SSW of West Trenton
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 40.294, -74.863
Thunderstorms with heavy rain caused poor drainage flooding and flash flooding of smaller creeks in the northwest half of Mercer County from Ewing Township northeast through Hopewell and Princeton Townships. In Pennington Borough, West Delaware Avenue and New Jersey State Route 31 were flooded. Yards and driveways were also flooded in Pennington and also in Lawrence Township. Event precipitation totals included 3.31 inches in Lawrence Township, 3.22 inches in Pennington Borough, 2.97 inches in Ewing Township, 2.50 inches in Trenton and 2.36 inches at the Mercer County Airport.
Flash Flood, Somerset
- When
- June 27, 8:00 PM EST to 11:00 PM EST
- Where
- Somerset County, 1 mi SW of Somerville to Mine Brook
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 40.570, -74.614
Thunderstorms with heavy rain caused poor drainage flooding and flash flooding of smaller creeks in the western half of Somerset County during the evening of the 27th and affected Branchburg, Hillsborough and Montgomery Townships the most. In Branchburg Township, the Chambers Brook flooded. In Bedmister Township, the Middle Brook also flooded. Event precipitation totals included 3.20 inches in Neshanic, 2.71 inches in Bridgewater Township, 2.45 inches in Hillsborough Township, 2.44 inches in Somerville and 2.12 inches in Montgomery Township.
Flood, Somerset
- When
- June 27, 11:00 PM EST to June 28, 4:00 PM EST
- Where
- Somerset County, 1.41 mi NW of Somerville Arpt to 1.36 mi NW of Rocky Hill
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.636, -74.687
Runoff from heavy rain that fell during the early evening of the 27th led to isolated flooding on area brooks and rivers into the afternoon of the 28th. The Millstone River at Griggstown was above its 10 foot flood stage from 515 a.m. EDT through 5 p.m. EDT on the 28th. It crested at 10.15 feet at 730 a.m. EDT. The Middle Brook at Burnt Mills was above its 8 foot flood stage from 935 p.m. EDT on the 27th through 1225 a.m. EDT on the 29th. It crested at 9.23 feet at 1045 p.m. EDT on the 27th.
Flood, Mercer
- When
- June 28, 1:55 AM EST to 2:07 AM EST
- Where
- Mercer County, 0.37 mi S of East Trenton to 0.26 mi S of East Trenton
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.245, -74.731
Runoff from heavy rain that fell during the early evening of the 27th led to isolated flooding along the Assunpink Creek early on the 28th. The Assunpink Creek at Mercerville was briefly above its 9.5 foot flood stage from 255 a.m. EDT through 307 a.m. EDT on the 28th. It crested at 9.51 feet at 3 a.m. EDT.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Wisconsin, June 27, 2013$1.6 million · 2.5 in hail · 16 events
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2013$550,000 · 1 in hail · 29 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457740, 457747, 457755, 457757.